Alert archive / Kentucky / Flash Flood Warnings in 2008
Flash Flood Warning 24, NWS Jackson, KY
NWS Jackson, KY issued this flash flood warning at Dec 12, 2008, 5:03 AM EST for Letcher County, Kentucky. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 12, 2008, 5:03 AM EST (10:03 UTC)
- Expired
- Dec 12, 2008, 8:00 AM EST
- In force
- 3 hr
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
- Flood severity
- None
County Letcher County, KY
The radar
The Jackson,KY radar (KJKL), 64 km from the middle of the area, began a volume at 10:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 10.1 hours before the alert went out and 268 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1701 m above ground
- 0-6 km bulk shear
- 71 kt
- 0-1 km storm-relative helicity
- -125 m²/s²
- 0-3 km storm-relative helicity
- -39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KJKL 121003
FFWJKL
KYC133-121300-
/O.NEW.KJKL.FF.W.0024.081212T1003Z-081212T1300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON KY
503 AM EST FRI DEC 12 2008
THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A
* FLASH FLOOD WARNING FOR...
LETCHER COUNTY IN SOUTHEAST KENTUCKY...
* UNTIL 800 AM EST
* AT 450 AM EST...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED
PRECIPITATION HEAVY ENOUGH TO CAUSE FLASH FLOODING FROM
TORRENTIAL RAINFALL OVER THE WARNED AREA. WATER WAS COVERING
HIGHWAY 160 NEAR WHITESBURG BUT HAS STARTED TO RECEDE.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO AREAS IN
THE VICINITY OF MARLOWE...FLEMING-NEON...JENKINS...MCROBERTS...
ADAMSON...AMELIA AND ARMINTA.
FLASH FLOODING IS BEING CAUSED BY EXCESSIVE RUNOFF FROM RECENT
PRECIPITATION THAT HAS FALLEN ACROSS THE AREA.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
TO REPORT ANY FLOODING TO THE NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3700 8314 3703 8306 3717 8305 3720 8300
3718 8298 3720 8293 3726 8287 3728 8273
3723 8268 3725 8263 3720 8257 3712 8273
3703 8273 3698 8287 3702 8296 3697 8315
$$
DUSTYWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this flash flood warning went out at Dec 12, 3:11 AM EST, 1 hour 52 minutes earlier.
Area forecast discussion, Dec 12, 3:11 AM EST, 1 hour 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 311 AM EST FRI DEC 12 2008 .SHORT TERM.../TODAY THROUGH SUNDAY/...UPDATED AFTER LOOKING OVER THE LATEST RUNS OF THE SREF...ECMWF...GFS...AND NAM12 MODELS...IT LOOKS LIKE THE FORECAST WILL BE MOSTLY DRY THROUGH 0Z MONDAY. WITH LOW LEVEL MOISTURE LINGERING AND SOME WEAK NORTHWEST FLOW STILL OCCURRING...THERE COULD A FEW UPSLOPE SNOW SHOWERS ONGOING BETWEEN 12 AND 15Z THIS MORNING...AS A POWERFUL LOW PRESSURE SYSTEM MOVES INTO NEW ENGLAND. OTHER THAN THAT...IT LOOKS LIKE THE NEXT CHANCE FOR PRECIPITATION WILL NOT ARRIVE UNTIL LATE NEXT MONDAY. AN AREA OF STRONG HIGH PRESSURE WILL KEEP THE WEATHER CALM AND QUIET THROUGHOUT THE WEEKEND...HOWEVER...ENOUGH GULF MOISTURE WILL BE CIRCULATING AROUND THE PERIPHERY OF THE HIGH TO INDUCE DAYTIME CLOUD FORMATION AND PARTLY CLOUDY SKIES FOR THE NEXT FEW DAYS. MODEL TIME HEIGHT CROSS SECTIONS ALSO SUPPORT THIS SCENARIO...WITH BOTH INDICATING PERSISTENT LAYERS OF MIDDLE AND HIGH LEVEL CLOUDS SPREADING INTO THE AREA SATURDAY AND SUNDAY. WITH THE SAME PATTERN SHOWING UP IN THE LATEST MOS DATA...AT LEAST PARTLY CLOUDY SKIES SEEMED WARRANTED IN THE FORECAST. BASED ON CURRENT VERIFICATION STATISTICS...IT LOOKS LIKE THE METMOS HAS BEEN HANDLING TEMPERATURES THE BEST LATELY...SO WILL BE GOING WITH THE LATEST METMOS FOR THIS WEEKENDS TEMPS AND DEWPOINTS. WINDS WILL BE TWEAKED ONLY AS NEEDED. .LONG TERM.../SUNDAY NIGHT THROUGH THURSDAY/ THE NEXT CHANCE FOR PRECIP SHOULD ARRIVE MONDAY...AS A COLD FRONT APPROACHES FROM THE WEST. GENERALLY WENT CLOSER TO THE GFS ENSEMBLES...WHICH HAD GOOD AGREEMENT WITH HPC GUIDANCE. THE FRONT SHOULD SLIDE THROUGH MONDAY NIGHT. THE FRONT IS EXPECTED TO STALL JUST TO OUR SOUTH...WITH WAVES OF LOW PRESSURE MOVING ALONG IT FROM TIME TO TIME. IMPOSSIBLE TO TIME EACH WAVE AS IT MOVES ALONG THE FRONT...SO ENDED UP WITH A PROLONGED PERIOD OF CHANCE POPS. FOLLOWING THE ENSEMBLE TEMPERATURES...COULD BE SOME SNOW MIXING IN AT TIMES...ESPECIALLY NORTH OF THE HAL ROGERS PARKWAY...FROM TUESDAY NIGHT INTO WEDNESDAY NIGHT. OPERATIONAL RUNS OF THE ECMWF AND GFS ARE LESS FAVORABLE FOR THIS...BUT PREFER THE SLIGHTLY COOLER ENSEMBLES. && .AVIATION.../06Z TO 06Z/ THE BANDS OF SNOW SHOWERS WILL START TO MOVE QUICKLY EAST OUT OF EASTERN KENTUCKY BY 11Z. SOME ISOLATED SHOWERS MAY BRING THE CIGS AND VIS DOWN TEMPORARILY TO IFR. EXPECT IMPROVING CONDITIONS AFTER 12Z. && .JKL WATCHES/WARNINGS/ADVISORIES... WINTER WEATHER ADVISORY UNTIL 6 AM EST EARLY THIS MORNING FOR KYZ118-120. && SHORT TERM...AR LONG TERM...WJM AVIATION...JJ
Hazardous weather outlook, Dec 12, 4:35 AM EST, 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 435 AM EST FRI DEC 12 2008 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106-108-109- 111>118-131245- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-WOLFE-MAGOFFIN-LEE-BREATHITT-KNOTT-OWSLEY-PERRY-CLAY- LESLIE-LETCHER- 435 AM EST FRI DEC 12 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SNOW WILL BE POSSIBLE AT TIMES TUESDAY NIGHT THROUGH WEDNESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. KYZ107-110-119-120-131245- JOHNSON-FLOYD-MARTIN-PIKE- 435 AM EST FRI DEC 12 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT. ISOLATED SNOW SHOWERS WILL BE POSSIBLE THROUGH VERY EARLY MORNING. LITTLE IF ANY ADDITIONAL ACCUMULATION IS EXPECTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SNOW WILL BE POSSIBLE AT TIMES TUESDAY NIGHT THROUGH WEDNESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. AR
In the hours before
Local storm report, Dec 12, 12:36 AM EST, 4 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
1236 AM EST FRI DEC 12 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1221 AM HEAVY SNOW 2 W LOWER BUFFALO 37.53N 83.72W
12/12/2008 M0.0 INCH LEE KY PUBLIC
PUBLIC REPORTED 3.5 INCHES OF SNOW ON THE GROUND IN PINE
GROVE.
&&
ARICHEYLocal storm report, Dec 12, 1:09 AM EST, 3 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
109 AM EST FRI DEC 12 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 AM HEAVY SNOW 3 NNW BOONEVILLE 37.52N 83.70W
12/12/2008 M6.0 INCH LEE KY TRAINED SPOTTER
TRAINED SPOTTER REPORTED SIX INCHES OF SNOW ON THE
GROUND.
&&
SCHOETTMERLocal storm report, Dec 12, 1:11 AM EST, 3 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
111 AM EST FRI DEC 12 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0105 AM SNOW JACKSON 37.56N 83.38W
12/12/2008 M2.0 INCH BREATHITT KY NWS EMPLOYEE
AN NWS EMPLOYEE MEASURED TWO INCHES OF SNOW ON THE
GROUND.
&&
SCHOETTMERLocal storm report, Dec 12, 2:37 AM EST, 2 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE JACKSON KY
237 AM EST FRI DEC 12 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0639 PM FLASH FLOOD GORDON 37.00N 83.02W
12/11/2008 LETCHER KY LAW ENFORCEMENT
STATE POLICE REPORTED THAT THE GORDON FIRE DEPARTMENT HAD
AT LEAST 6 INCHES OF RUNNING WATER OVER THE HIGHWAY AT
17786 HIGHWAY 160.
0725 PM FLASH FLOOD COLSON 37.23N 82.86W
12/11/2008 LETCHER KY LAW ENFORCEMENT
KENTUCKY STATE POLICE REPORTED 6 TO 8 INCHES OF RUNNING
WATER OVER HIGHWAY 7 NORTH NEAR APPLE TREE BRANCH.
0800 PM HEAVY SNOW JACKSON 37.56N 83.38W
12/11/2008 M1.0 INCH BREATHITT KY OFFICIAL NWS OBS
AN INCH OF SNOW IN ONE HOUR REPORTED AT THE NWS OFFICE IN
JACKSON, KY.
0918 PM HEAVY SNOW CANNEL CITY 37.79N 83.28W
12/11/2008 E1.0 INCH MORGAN KY TRAINED SPOTTER
A TRAINED SPOTTER REPORTED ONE INCH OF SNOWFALL OVER THE
PAST HOUR.
0930 PM HEAVY SNOW HAZARD 37.25N 83.20W
12/11/2008 E1.0 INCH PERRY KY TRAINED SPOTTER
AN INCH OF SNOW REPORTED IN HAZARD
0935 PM HEAVY SNOW 10 N SALYERSVILLE 37.89N 83.06W
12/11/2008 E1.0 INCH MORGAN KY AMATEUR RADIO
ONE INCH OF SNOW REPORTED BY HAM RADIO OPERATOR.
0937 PM HEAVY SNOW TALBERT 37.42N 83.46W
12/11/2008 M1.0 INCH BREATHITT KY NWS EMPLOYEE
ONE INCH OF SNOW REPORTED NEAR TALBERT BY NWS EMPLOYEE.
0945 PM HEAVY SNOW BEATTYVILLE 37.58N 83.71W
12/11/2008 M3.5 INCH LEE KY CO-OP OBSERVER
3.5 INCHES OF SNOW REPORTED BY COOP OBSERVER.
0950 PM HEAVY SNOW IRVINE 37.70N 83.97W
12/11/2008 E1.5 INCH ESTILL KY LAW ENFORCEMENT
ONE AND A HALF INCHES OF SNOWFALL WAS REPORTED BY ESTILL
COUNTY DISPATCH IN THE PAST HOUR.
0952 PM HEAVY SNOW MONTICELLO 36.84N 84.85W
12/11/2008 M3.0 INCH WAYNE KY BROADCAST MEDIA
THREE INCHES OF SNOW MEASURED IN MONTICELLO BY LOCAL
RADIO STATION.
1002 PM HEAVY SNOW 1 NNW BOONEVILLE 37.50N 83.69W
12/11/2008 M3.0 INCH OWSLEY KY TRAINED SPOTTER
A TRAINED SPOTTER REPORTED THREE INCHES OF SNOW ON THE
GROUND WITH TWO INCHES FALLING IN THE PAST HOUR.
1005 PM SNOW JACKSON 37.56N 83.38W
12/11/2008 M1.2 INCH BREATHITT KY NWS EMPLOYEE
AN NWS EMPLOYEE MEASURED A LITTLE OVER AN INCH OF
SNOWFALL IN JACKSON.
1005 PM FLOOD BLACKEY 37.14N 82.98W
12/11/2008 LETCHER KY LAW ENFORCEMENT
PORTIONS OF HIGHWAY 7 SOUTH NEAR BLACKEY UNDER 6 TO 8
INCHES OF STANDING WATER. WATER LEVELS HAVE STARTED TO
RECEDE. ALSO SOME STANDING WATER OVER LOW WATER CROSSINGS
IN FLEMING-NEON ALONG HIGHWAY 317.
1010 PM FLOOD JENKINS 37.18N 82.63W
12/11/2008 LETCHER KY COUNTY OFFICIAL
6 TO 8 INCHES OF STANDING WATER OVER PORTIONS OF HIGHWAY
80 EAST AND WEST IN THE VICINITY OF JENKINS.
1020 PM SNOW 1 SSE MOUNT VERNON 37.35N 84.34W
12/11/2008 M1.5 INCH ROCKCASTLE KY TRAINED SPOTTER
A TRAINED SPOTTER MEASURED AN INCH AND A HALF OF SNOWFALL
IN AN HOUR AND A HALF.
1020 PM SNOW 1 NE CLAY CITY 37.87N 83.92W
12/11/2008 M2.0 INCH POWELL KY NWS EMPLOYEE
AN NWS EMPLOYEE MEASURED TWO INCHES OF SNOWFALL.
1020 PM HEAVY SNOW CAMPTON 37.74N 83.55W
12/11/2008 E3.0 INCH WOLFE KY PUBLIC
3 INCHES OF SNOW REPORTED BY THE PUBLIC.
1040 PM HEAVY SNOW BEATTYVILLE 37.58N 83.71W
12/11/2008 M4.5 INCH LEE KY TRAINED SPOTTER
TELEVISION MEDIA RELAYED A SPOTTER REPORT OF FOUR AND A
HALF INCHES OF SNOW IN BEATTYVILLE.
1050 PM HEAVY SNOW BEATTYVILLE 37.58N 83.71W
12/11/2008 M5.0 INCH LEE KY NWS EMPLOYEE
NWS EMPLOYEEE MEASURED FIVE INCHES OF SNOW.
1102 PM HEAVY SNOW 3 E JINKS 37.61N 83.98W
12/11/2008 M4.0 INCH ESTILL KY TRAINED SPOTTER
A TRAINED SPOTTER MEASURED FOUR INCHES OF SNOWFALL.
1105 PM SNOW 1 NE CLAY CITY 37.87N 83.92W
12/11/2008 M2.2 INCH POWELL KY NWS EMPLOYEE
AN NWS EMPLOYEE MEASURED A LITTLE OVER TWO INCHES OF
SNOWFALL. SNOW HAS ENDED.
1221 AM HEAVY SNOW 2 W LOWER BUFFALO 37.53N 83.72W
12/12/2008 M0.0 INCH LEE KY PUBLIC
PUBLIC REPORTED 3.5 INCHES OF SNOW ON THE GROUND IN PINE
GROVE.
0100 AM HEAVY SNOW 3 NNW BOONEVILLE 37.52N 83.70W
12/12/2008 M6.0 INCH LEE KY TRAINED SPOTTER
TRAINED SPOTTER REPORTED SIX INCHES OF SNOW ON THE
GROUND.
0105 AM SNOW JACKSON 37.56N 83.38W
12/12/2008 M2.0 INCH BREATHITT KY NWS EMPLOYEE
AN NWS EMPLOYEE MEASURED TWO INCHES OF SNOW ON THE
GROUND.
&&
SCHOETTMERLocal storm report, Dec 12, 2:51 AM EST, 2 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE JACKSON KY
251 AM EST FRI DEC 12 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0639 PM FLASH FLOOD GORDON 37.00N 83.02W
12/11/2008 LETCHER KY LAW ENFORCEMENT
STATE POLICE REPORTED THAT THE GORDON FIRE DEPARTMENT HAD
AT LEAST 6 INCHES OF RUNNING WATER OVER THE HIGHWAY AT
17786 HIGHWAY 160.
0725 PM FLASH FLOOD COLSON 37.23N 82.86W
12/11/2008 LETCHER KY LAW ENFORCEMENT
KENTUCKY STATE POLICE REPORTED 6 TO 8 INCHES OF RUNNING
WATER OVER HIGHWAY 7 NORTH NEAR APPLE TREE BRANCH.
0800 PM HEAVY SNOW JACKSON 37.56N 83.38W
12/11/2008 M1.0 INCH BREATHITT KY OFFICIAL NWS OBS
AN INCH OF SNOW IN ONE HOUR REPORTED AT THE NWS OFFICE IN
JACKSON, KY.
0918 PM HEAVY SNOW CANNEL CITY 37.79N 83.28W
12/11/2008 E1.0 INCH MORGAN KY TRAINED SPOTTER
A TRAINED SPOTTER REPORTED ONE INCH OF SNOWFALL OVER THE
PAST HOUR.
0930 PM HEAVY SNOW HAZARD 37.25N 83.20W
12/11/2008 E1.0 INCH PERRY KY TRAINED SPOTTER
AN INCH OF SNOW REPORTED IN HAZARD
0935 PM HEAVY SNOW 10 N SALYERSVILLE 37.89N 83.06W
12/11/2008 E1.0 INCH MORGAN KY AMATEUR RADIO
ONE INCH OF SNOW REPORTED BY HAM RADIO OPERATOR.
0937 PM HEAVY SNOW TALBERT 37.42N 83.46W
12/11/2008 M1.0 INCH BREATHITT KY NWS EMPLOYEE
ONE INCH OF SNOW REPORTED NEAR TALBERT BY NWS EMPLOYEE.
0945 PM HEAVY SNOW BEATTYVILLE 37.58N 83.71W
12/11/2008 M3.5 INCH LEE KY CO-OP OBSERVER
3.5 INCHES OF SNOW REPORTED BY COOP OBSERVER.
0950 PM HEAVY SNOW IRVINE 37.70N 83.97W
12/11/2008 E1.5 INCH ESTILL KY LAW ENFORCEMENT
ONE AND A HALF INCHES OF SNOWFALL WAS REPORTED BY ESTILL
COUNTY DISPATCH IN THE PAST HOUR.
0952 PM HEAVY SNOW MONTICELLO 36.84N 84.85W
12/11/2008 M3.0 INCH WAYNE KY BROADCAST MEDIA
THREE INCHES OF SNOW MEASURED IN MONTICELLO BY LOCAL
RADIO STATION.
1002 PM HEAVY SNOW 1 NNW BOONEVILLE 37.50N 83.69W
12/11/2008 M3.0 INCH OWSLEY KY TRAINED SPOTTER
A TRAINED SPOTTER REPORTED THREE INCHES OF SNOW ON THE
GROUND WITH TWO INCHES FALLING IN THE PAST HOUR.
1005 PM SNOW JACKSON 37.56N 83.38W
12/11/2008 M1.2 INCH BREATHITT KY NWS EMPLOYEE
AN NWS EMPLOYEE MEASURED A LITTLE OVER AN INCH OF
SNOWFALL IN JACKSON.
1005 PM FLOOD BLACKEY 37.14N 82.98W
12/11/2008 LETCHER KY LAW ENFORCEMENT
PORTIONS OF HIGHWAY 7 SOUTH NEAR BLACKEY UNDER 6 TO 8
INCHES OF STANDING WATER. WATER LEVELS HAVE STARTED TO
RECEDE. ALSO SOME STANDING WATER OVER LOW WATER CROSSINGS
IN FLEMING-NEON ALONG HIGHWAY 317.
1010 PM FLOOD JENKINS 37.18N 82.63W
12/11/2008 LETCHER KY COUNTY OFFICIAL
6 TO 8 INCHES OF STANDING WATER OVER PORTIONS OF HIGHWAY
80 EAST AND WEST IN THE VICINITY OF JENKINS.
1020 PM SNOW 1 SSE MOUNT VERNON 37.35N 84.34W
12/11/2008 M1.5 INCH ROCKCASTLE KY TRAINED SPOTTER
A TRAINED SPOTTER MEASURED AN INCH AND A HALF OF SNOWFALL
IN AN HOUR AND A HALF.
1020 PM SNOW 1 NE CLAY CITY 37.87N 83.92W
12/11/2008 M2.0 INCH POWELL KY NWS EMPLOYEE
AN NWS EMPLOYEE MEASURED TWO INCHES OF SNOWFALL.
1020 PM HEAVY SNOW CAMPTON 37.74N 83.55W
12/11/2008 E3.0 INCH WOLFE KY PUBLIC
3 INCHES OF SNOW REPORTED BY THE PUBLIC.
1040 PM HEAVY SNOW BEATTYVILLE 37.58N 83.71W
12/11/2008 M4.5 INCH LEE KY TRAINED SPOTTER
TELEVISION MEDIA RELAYED A SPOTTER REPORT OF FOUR AND A
HALF INCHES OF SNOW IN BEATTYVILLE.
1050 PM HEAVY SNOW BEATTYVILLE 37.58N 83.71W
12/11/2008 M5.0 INCH LEE KY NWS EMPLOYEE
NWS EMPLOYEEE MEASURED FIVE INCHES OF SNOW.
1102 PM HEAVY SNOW 3 E JINKS 37.61N 83.98W
12/11/2008 M4.0 INCH ESTILL KY TRAINED SPOTTER
A TRAINED SPOTTER MEASURED FOUR INCHES OF SNOWFALL.
1105 PM SNOW 1 NE CLAY CITY 37.87N 83.92W
12/11/2008 M2.2 INCH POWELL KY NWS EMPLOYEE
AN NWS EMPLOYEE MEASURED A LITTLE OVER TWO INCHES OF
SNOWFALL. SNOW HAS ENDED.
1221 AM HEAVY SNOW 2 W LOWER BUFFALO 37.53N 83.72W
12/12/2008 M0.0 INCH LEE KY PUBLIC
PUBLIC REPORTED 3.5 INCHES OF SNOW ON THE GROUND IN PINE
GROVE.
0100 AM HEAVY SNOW 3 NNW BOONEVILLE 37.52N 83.70W
12/12/2008 M6.0 INCH LEE KY TRAINED SPOTTER
TRAINED SPOTTER REPORTED SIX INCHES OF SNOW ON THE
GROUND.
0105 AM SNOW JACKSON 37.56N 83.38W
12/12/2008 M2.0 INCH BREATHITT KY NWS EMPLOYEE
AN NWS EMPLOYEE MEASURED TWO INCHES OF SNOW ON THE
GROUND.
&&
THE TOTALS BELOW ARE SEPARATED INTO SNOW...AND ICE AND SLEET
CATEGORIES...THEN BY AMOUNT...AND ARE NOT NECESSARILY THE
FINAL AMOUNT FOR EACH LOCATION.
SNOW REPORTS LISTED BY AMOUNT
INCHES LOCATION ST COUNTY TIME
------ ----------------------- -- -------------- -------
6.00 3 NNW BOONEVILLE KY LEE 0100 AM
TRAINED SPOTTER REPORTED SIX INCHES OF SNOW
ON THE GROUND.
5.00 BEATTYVILLE KY LEE 1050 PM
NWS EMPLOYEEE MEASURED FIVE INCHES OF SNOW.
4.50 BEATTYVILLE KY LEE 1040 PM
TELEVISION MEDIA RELAYED A SPOTTER REPORT OF
FOUR AND A HALF INCHES OF SNOW IN
BEATTYVILLE.
4.00 3 E JINKS KY ESTILL 1102 PM
A TRAINED SPOTTER MEASURED FOUR INCHES OF
SNOWFALL.
3.50 BEATTYVILLE KY LEE 0945 PM
3.5 INCHES OF SNOW REPORTED BY COOP
OBSERVER.
3.50 2 W LOWER BUFFALO KY LEE 1221 AM PUBLIC REPORTED 3.5 INCHES OF SNOW ON
PUBLIC REPORTED 3.5 INCHES OF SNOW ON THE
GROUND IN PINE GROVE.
3.00 NWS JACKSON KY BREATHITT 0150 AM
NWS EMPLOYEE MEASURED THREE INCH SNOWFALL
AT THE JULIAN CARROLL AIRPORT.
3.00 CAMPTON KY WOLFE 1020 PM
3 INCHES OF SNOW REPORTED BY THE PUBLIC.
3.00 1 NNW BOONEVILLE KY OWSLEY 1002 PM
A TRAINED SPOTTER REPORTED THREE INCHES OF
SNOW ON THE GROUND WITH TWO INCHES FALLING IN
THE PAST HOUR.
3.00 MONTICELLO KY WAYNE 0952 PM
THREE INCHES OF SNOW MEASURED IN MONTICELLO
BY LOCAL RADIO STATION.
2.20 1 NE CLAY CITY KY POWELL 1105 PM
AN NWS EMPLOYEE MEASURED A LITTLE OVER TWO
INCHES OF SNOWFALL. SNOW HAS ENDED.
2.00 JACKSON KY BREATHITT 0105 AM
AN NWS EMPLOYEE MEASURED TWO INCHES OF SNOW
ON THE GROUND.
1.50 1 SSE MOUNT VERNON KY ROCKCASTLE 1020 PM
A TRAINED SPOTTER MEASURED AN INCH AND A
HALF OF SNOWFALL IN AN HOUR AND A HALF.
1.50 IRVINE KY ESTILL 0950 PM
ONE AND A HALF INCHES OF SNOWFALL WAS
REPORTED BY ESTILL COUNTY DISPATCH IN THE
PAST HOUR.
1.00 TALBERT KY BREATHITT 0937 PM
ONE INCH OF SNOW REPORTED NEAR TALBERT BY
NWS EMPLOYEE.
1.00 10 N SALYERSVILLE KY MORGAN 0935 PM
ONE INCH OF SNOW REPORTED BY HAM RADIO
OPERATOR.
1.00 HAZARD KY PERRY 0930 PM
AN INCH OF SNOW REPORTED IN HAZARD
1.00 CANNEL CITY KY MORGAN 0918 PM
A TRAINED SPOTTER REPORTED ONE INCH OF
SNOWFALL OVER THE PAST HOUR.Local storm report, Dec 12, 3:47 AM EST, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
347 AM EST FRI DEC 12 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 AM HEAVY SNOW 6 SE CAMPTON 37.67N 83.47W
12/12/2008 M6.0 INCH WOLFE KY NWS EMPLOYEE
HEAVY WET SNOW BROUGHT DOWN NUMEROUS TREES. OVER 18 TREES
ACROSS A MILE AND A HALF STRETCH OF LITTLE BLOODY CREEK
ROAD.
&&
DUSTYThe office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 11, 7:15 PM EST | Flash Flood Warning | JKL | Letcher | 3 hr |
| Dec 11, 10:15 PM EST | Areal Flood Warning | JKL | Letcher | 6 hr |
| Dec 11, 10:36 PM EST | Winter Storm Warning | JKL | Breathitt, Elliott, Estill, Floyd, Jackson, Johnson and 12 more | 4 hr |
| Dec 12, 1:15 AM EST | River Flood Advisory | JKL | Bell | 15 hr |
| Dec 12, 1:15 AM EST | River Flood Advisory | JKL | Whitley | 45 hr |
| Dec 12, 8:14 AM EST | River Flood Advisory | JKL | Knox | 25 hr |
| Dec 12, 9:18 AM EST | Areal Flood Warning | JKL | Knox | 24 hr |
| Dec 12, 5:26 PM EST | Areal Flood Warning | JKL | Knox | 16 hr |
Nearby
Flash Flood Warnings in Kentucky, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.